MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283469
Medical Device Problem Codes Device-Device Incompatibility (2919); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No additional information was provided.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure on (b)(6) 2020, it was observed that the barrel burr 4.0mm 5pk device rotated eccentrically and re-attachment did not correct the issue.When a replacement was attached, the issue was corrected.There were no delays in the procedure and a like device was available for use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information received, it was reported that during an unknown procedure, after opening, they attached the burr to a handpiece for checkup.However, the burr rotated eccentrically.They reattached the burr several times, which did not correct the issue.The product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.The device showed a little mark around the inner hub.The tornado shaver used in the procedure was not received for evaluation.During the functional test, the device was loaded into a micro tornado shaver test and connected to the pump.It was tested several times at different speeds, when the pump was in the maximum speed of 8,000 rpm, the device starts rotated eccentrically as reported.A manufacturing record evaluation was performed for the finished device lot number, m1804013, and no non-conformances were identified.Based on the results, the complaint can be confirmed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot that were released to distribution.This issue was reviewed with manufacturing department; as a result, the measurements of concentricity and length were taken for inner and outer assy, all dimensional analysis were within specification.On visual, the device showed a little mark around the inner hub, this could be caused during use by the tornado shaver and not caused by during the manufacturing process.If the blade running at 8000 rpm outside the joint and the vibration is expected.Based on testing results, this complaint can be confirmed, the possible root cause for issue reported could be that the device was running at highest speed, however this cannot be conclusively affirmed since the information was not provided on the complaint.There is no indication that may be related to the manufacturing process.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11056037
Report Number1221934-2020-04010
Device Sequence Number2602555
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number283469
Device Catalogue Number283469
Device Lot NumberM1804013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/15/2021
06/17/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/19/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1